Alert archive / California / Winter Storm Warnings in 2011
Winter Storm Warning 1, NWS San Diego, CA
NWS San Diego, CA issued this winter storm warning at Jan 2, 2011, 3:44 AM PST for San Bernardino County, California. It took effect at Jan 2, 2011, 12:00 PM PST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2011, 3:44 AM PST (11:44 UTC)
- In effect from
- Jan 2, 2011, 12:00 PM PST
- Expired
- Jan 3, 2011, 3:59 AM PST
- In force
- 16 hr
- Issued by
- NWS San Diego, CA
County San Bernardino County, CA
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 11.7 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1628 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
509 WWUS46 KSGX 021144 WSWSGX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 344 AM PST SUN JAN 2 2011 ...COLD WINTER STORM TO IMPACT SOUTHERN CALIFORNIA TODAY... .AN UPPER LEVEL LOW PRESSURE SYSTEM WILL BRING RAIN AND SNOW TO SOUTHERN CALIFORNIA THIS AFTERNOON THROUGH MONDAY EVENING. RAIN AND SNOW WILL BEGIN IN THE NORTHERN AREAS IN THE EARLY AFTERNOON...THEN SPREAD SOUTHEAST INTO THE RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS THROUGH THIS EVENING. WITH A COOL DRY AIR MASS ALREADY IN PLACE...EVAPORATIVE COOLING AT THE ONSET OF PRECIPITATION WILL ALLOW SNOW LEVELS TO DROP RAPIDLY. SNOW LEVELS WILL BE AS LOW AS 3000-3500 FT...THOUGH SIGNIFICANT ACCUMULATION IS ONLY EXPECTED ABOVE 4000 FT. PRECIP WILL LIKELY START AS RAIN IN THE HIGH DESERTS...BUT QUICKLY TURN TO SNOW AS THE CENTER OF THE LOW APPROACHES AND EASTERLY WINDS CONTINUE TO BRING IN COLD AIR. CAZ055-022200- /O.NEW.KSGX.WS.W.0001.110102T2000Z-110104T0600Z/ SAN BERNARDINO COUNTY MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...ANGELUS OAKS...BALDWIN LAKE... BARTON FLATS...BIG BEAR CITY...BIG BEAR LAKE...CRESTLINE... FAWNSKIN...FOREST FALLS...I-15 AT CAJON SUMMIT...LAKE ARROWHEAD... MOUNT BALDY...MOUNTAIN HOME VILLAGE...OAK GLEN...PHELAN... RUNNING SPRINGS...TWIN PEAKS...WRIGHTWOOD 344 AM PST SUN JAN 2 2011 ...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO 10 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM PST MONDAY. * SNOW LEVELS: 3500 TO 4000 FT...POSSIBLY AS LOW AS 3000 FT AT TIMES. * SNOW ACCUMULATIONS: 4 TO 8 INCHES BELOW 4000 FT...AND 8 TO 14 INCHES ABOVE 4000 FT WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * TIMING: LIGHT SNOW WILL BEGIN EARLY THIS AFTERNOON...BECOMING MODERATE TO HEAVY AT TIMES THROUGH MONDAY MORNING. SNOW WILL TAPER OFF TO SHOWERS DURING THE DAY MONDAY...ENDING BY MONDAY EVENING. * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. * VISIBILITY: LESS THAN ONE-QUARTER MILE AT TIMES IN SNOW...BLOWING SNOW...AND FOG. * IMPACTS: SNOW...BLOWING SNOW...AND DENSE FOG WILL CAUSE LOCAL VISIBILITY NEAR ZERO AT TIMES. TRAVELERS THROUGH THE MOUNTAINS SHOULD BE PREPARED FOR HAZARDOUS WINTER WEATHER CONDITIONS. MOTORISTS ARE URGED TO CHECK THE LATEST ROAD REPORTS BEFORE DEPARTING. ALWAYS CARRY CHAINS AND TAKE EXTRA FOOD AND CLOTHING IF YOU MUST TRAVEL INTO THE MOUNTAINS. THIS WEATHER COULD BE DEADLY FOR UNPREPARED CAMPERS AND HIKERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ060-022200- /O.NEW.KSGX.WW.Y.0001.110102T2000Z-110104T0600Z/ APPLE AND LUCERNE VALLEYS- INCLUDING THE FOLLOWING LOCATIONS...ADELANTO...APPLE VALLEY... EL MIRAGE...HELENDALE...HESPERIA...LUCERNE VALLEY...VICTORVILLE 344 AM PST SUN JAN 2 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM PST MONDAY. * SNOW LEVELS: 2300 TO 3000 FT. * SNOW ACCUMULATIONS: 1 TO 2 INCHES WITH LOCAL ACCUMULATIONS TO 3 INCHES NEAR THE FOOTHILLS. * TIMING: LIGHT TO MODERATE SNOW WILL BEGIN BY MID AFTERNOON WITH PERIODS OF SNOW THROUGH MONDAY EVENING. * WINDS: EAST 10 MPH WITH GUSTS TO 20 MPH. LOCAL SOUTHWEST WINDS WITH GUSTS TO 25 MPH NEAR THE FOOTHILLS. * VISIBILITY: 1 MILE OR LESS AT TIMES IN SNOW AND BLOWING SNOW. * IMPACTS: SNOW AND REDUCED VISIBILITIES WILL MAKE TRAVEL HAZARDOUS. TRAVELERS SHOULD BE PREPARED FOR HAZARDOUS WINTER WEATHER CONDITIONS. MOTORISTS ARE URGED TO CHECK THE LATEST ROAD REPORTS BEFORE DEPARTING. ALWAYS CARRY CHAINS AND TAKE EXTRA FOOD AND CLOTHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ CAZ056-058-022200- /O.NEW.KSGX.WW.Y.0001.110103T0000Z-110104T0600Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...AGUANGA...ANZA... GARNER VALLEY...IDYLLWILD...MOUNTAIN CENTER...PINE COVE... PINYON PINES...VISTA GRANDE...CUYAMACA...JULIAN...MOUNT LAGUNA... RANCHITA 344 AM PST SUN JAN 2 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW ...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM PST MONDAY. * SNOW LEVELS: 3500 TO 4000 FT. * SNOW ACCUMULATIONS: 4 TO 8 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * TIMING: LIGHT SNOW WILL BEGIN BY LATE AFTERNOON AND BECOME MODERATE TO HEAVY AT TIMES THROUGH MONDAY MORNING. SNOW WILL TAPER OFF TO SHOWERS DURING THE DAY MONDAY...ENDING BY LATE MONDAY EVENING. * WINDS: SOUTHWEST TO WEST 10 TO 20 MPH WITH GUSTS TO 30 MPH. * VISIBILITY: LESS THAN ONE-QUARTER MILE AT TIMES IN SNOW...BLOWING SNOW...AND FOG. * IMPACTS: SNOW AND REDUCED VISIBILITIES WILL MAKE TRAVEL HAZARDOUS. TRAVELERS SHOULD BE PREPARED FOR HAZARDOUS WINTER WEATHER CONDITIONS. MOTORISTS ARE URGED TO CHECK THE LATEST ROAD REPORTS BEFORE DEPARTING. ALWAYS CARRY CHAINS AND TAKE EXTRA FOOD AND CLOTHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ SS
3 follow-up statements
079 WWUS46 KSGX 022051 WSWSGX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1251 PM PST SUN JAN 2 2011 ...A WINTER STORM WILL IMPACT SOUTHERN CALIFORNIA THROUGH MONDAY... .A LOW PRESSURE SYSTEM WILL BRING SNOW TO THE MOUNTAINS AND HIGH DESERT OF SOUTHERN CALIFORNIA THIS AFTERNOON AND TONIGHT. SNOW SHOWERS WILL CONTINUE MONDAY BEFORE DECREASING AND ENDING LATE IN THE DAY AS THE LOW MOVES OUT OF THE REGION. CAZ055-030500- /O.CON.KSGX.WS.W.0001.000000T0000Z-110104T0600Z/ SAN BERNARDINO COUNTY MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...ANGELUS OAKS...BALDWIN LAKE... BARTON FLATS...BIG BEAR CITY...BIG BEAR LAKE...CRESTLINE... FAWNSKIN...FOREST FALLS...I-15 AT CAJON SUMMIT...LAKE ARROWHEAD... MOUNT BALDY...MOUNTAIN HOME VILLAGE...OAK GLEN...PHELAN... RUNNING SPRINGS...TWIN PEAKS...WRIGHTWOOD 1251 PM PST SUN JAN 2 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST MONDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST MONDAY. * SNOW LEVELS: 3000 FEET. * SNOW ACCUMULATIONS: 1 TO 4 INCHES BELOW 4000 FT...5 TO 10 INCHES ABOVE 4000 FEET...AND UP TO 12 INCHES ABOVE 5000 FEET. * TIMING: SNOW WILL INCREASE AND SPREAD ACROSS THE MOUNTAINS THIS AFTERNOON AND EVENING. IT WILL BE HEAVY AT TIMES THROUGH MONDAY MORNING. SNOW SHOWERS WILL CONTINUE MONDAY WITH LESS ACCUMULATION. * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. * VISIBILITY: LESS THAN ONE-QUARTER MILE AT TIMES IN SNOW... BLOWING SNOW...AND FOG. * IMPACTS: SNOW...BLOWING SNOW...AND DENSE FOG WILL CAUSE LOCAL VISIBILITY NEAR ZERO AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. TRAVELERS THROUGH THE MOUNTAINS SHOULD BE PREPARED FOR HAZARDOUS WINTER WEATHER CONDITIONS. CHECK THE LATEST ROAD REPORTS BEFORE DEPARTING. ALWAYS CARRY CHAINS AND TAKE EXTRA FOOD AND CLOTHING IF YOU MUST TRAVEL INTO THE MOUNTAINS. THIS WEATHER COULD BE DEADLY FOR UNPREPARED CAMPERS AND HIKERS. && $$ CAZ060-030500- /O.CON.KSGX.WW.Y.0001.000000T0000Z-110104T0600Z/ APPLE AND LUCERNE VALLEYS- INCLUDING THE FOLLOWING LOCATIONS...ADELANTO...APPLE VALLEY... EL MIRAGE...HELENDALE...HESPERIA...LUCERNE VALLEY...VICTORVILLE 1251 PM PST SUN JAN 2 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST MONDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST MONDAY. * SNOW LEVELS: 2300 FEET. * SNOW ACCUMULATIONS: 1 TO 2 INCHES WITH LOCAL ACCUMULATIONS TO 3 INCHES NEAR THE FOOTHILLS. * TIMING: LIGHT TO MODERATE SNOW WILL INCREASE THIS AFTERNOON CONTINUE OVERNIGHT WITH SNOW SHOWERS MONDAY. * WINDS: EAST 10 MPH WITH GUSTS TO 20 MPH. LOCAL SOUTHWEST WINDS WITH GUSTS TO 30 MPH NEAR THE FOOTHILLS. * VISIBILITY: 1 MILE OR LESS AT TIMES IN SNOW AND BLOWING SNOW. * IMPACTS: SNOW AND REDUCED VISIBILITIES WILL MAKE TRAVEL HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. TRAVELERS SHOULD BE PREPARED FOR HAZARDOUS WINTER WEATHER CONDITIONS. MOTORISTS ARE URGED TO CHECK THE LATEST ROAD REPORTS BEFORE DEPARTING. ALWAYS CARRY CHAINS AND TAKE EXTRA FOOD AND CLOTHING.&& $$ CAZ056-058-030500- /O.CON.KSGX.WW.Y.0001.110103T0000Z-110104T0600Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...AGUANGA...ANZA... GARNER VALLEY...IDYLLWILD...MOUNTAIN CENTER...PINE COVE... PINYON PINES...VISTA GRANDE...CUYAMACA...JULIAN...MOUNT LAGUNA... RANCHITA 1251 PM PST SUN JAN 2 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM PST MONDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM PST MONDAY. * SNOW LEVELS: 3500 FEET. * SNOW ACCUMULATIONS: 2 TO 8 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * TIMING: SNOW WILL INCREASE THIS AFTERNOON AND EVENING AND BECOME HEAVY AT TIMES THROUGH MONDAY MORNING. SNOW SHOWERS WILL CONTINUE MONDAY...ENDING LATE MONDAY EVENING. * WINDS: SOUTHWEST TO WEST 10 TO 20 MPH WITH GUSTS TO 30 MPH. * VISIBILITY: LESS THAN ONE-QUARTER MILE AT TIMES IN SNOW... BLOWING SNOW...AND FOG. * IMPACTS: SNOW AND REDUCED VISIBILITIES WILL MAKE TRAVEL HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. TRAVELERS SHOULD BE PREPARED FOR HAZARDOUS WINTER WEATHER CONDITIONS. MOTORISTS ARE URGED TO CHECK THE LATEST ROAD REPORTS BEFORE DEPARTING. ALWAYS CARRY CHAINS AND TAKE EXTRA FOOD AND CLOTHING. && $$ MM
067 WWUS46 KSGX 030514 WSWSGX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 914 PM PST SUN JAN 2 2011 ...A WINTER STORM WILL IMPACT SOUTHERN CALIFORNIA THROUGH MONDAY... .A LOW PRESSURE SYSTEM WILL BRING SNOW TO THE MOUNTAINS AND HIGH DESERT OF SOUTHERN CALIFORNIA TONIGHT AND MONDAY. SNOW SHOWERS WILL CONTINUE THROUGH MONDAY AFTERNOON BEFORE DECREASING IN THE EVENING AS THE LOW MOVES OUT OF THE REGION. CAZ055-031400- /O.CON.KSGX.WS.W.0001.000000T0000Z-110104T0600Z/ SAN BERNARDINO COUNTY MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...ANGELUS OAKS...BALDWIN LAKE... BARTON FLATS...BIG BEAR CITY...BIG BEAR LAKE...CRESTLINE... FAWNSKIN...FOREST FALLS...I-15 AT CAJON SUMMIT...LAKE ARROWHEAD... MOUNT BALDY...MOUNTAIN HOME VILLAGE...OAK GLEN...PHELAN... RUNNING SPRINGS...TWIN PEAKS...WRIGHTWOOD 914 PM PST SUN JAN 2 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST MONDAY... A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL 10 PM PST MONDAY. * SNOW LEVELS: 3000 FEET. * SNOW ACCUMULATIONS: 1 TO 4 INCHES BELOW 4000 FT...5 TO 10 INCHES ABOVE 4000 FEET...AND UP TO 12 INCHES ABOVE 5000 FEET. * TIMING: SNOW...HEAVY AT TIMES...WILL CONTINUE ACROSS THE MOUNTAINS TONIGHT AND MONDAY. SNOW SHOWERS WILL TAPER OFF MONDAY EVENING. * VISIBILITY: LESS THAN ONE-QUARTER MILE AT TIMES IN SNOW AND FOG. * IMPACTS: SNOW WILL ACCUMULATE AT THE TOP OF THE CAJON PASS WHICH WILL AFFECT MOTORISTS ON INTERSTATE 15. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL HAZARDOUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. TRAVELERS THROUGH THE MOUNTAINS SHOULD BE PREPARED FOR HAZARDOUS WINTER WEATHER CONDITIONS. CHECK THE LATEST ROAD REPORTS BEFORE DEPARTING. ALWAYS CARRY CHAINS AND TAKE EXTRA FOOD AND CLOTHING IF YOU MUST TRAVEL INTO THE MOUNTAINS. THIS WEATHER COULD BE DEADLY FOR UNPREPARED CAMPERS AND HIKERS. && $$ CAZ060-031400- /O.CON.KSGX.WW.Y.0001.000000T0000Z-110104T0600Z/ APPLE AND LUCERNE VALLEYS- INCLUDING THE FOLLOWING LOCATIONS...ADELANTO...APPLE VALLEY... EL MIRAGE...HELENDALE...HESPERIA...LUCERNE VALLEY...VICTORVILLE 914 PM PST SUN JAN 2 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST MONDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST MONDAY. * SNOW LEVELS: 2500 FEET. * SNOW ACCUMULATIONS: 1 TO 3 INCHES WITH LOCAL AMOUNTS TO 4 INCHES NEAR THE FOOTHILLS. * TIMING: LIGHT TO MODERATE SNOW TONIGHT AND MONDAY. * IMPACTS: SNOW WILL ACCUMULATE AT THE TOP OF THE CAJON PASS WHICH WILL AFFECT MOTORISTS ON INTERSTATE 15. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. TRAVELERS SHOULD BE PREPARED FOR HAZARDOUS WINTER WEATHER CONDITIONS. MOTORISTS ARE URGED TO CHECK THE LATEST ROAD REPORTS BEFORE DEPARTING. ALWAYS CARRY CHAINS AND TAKE EXTRA FOOD AND CLOTHING. && $$ CAZ056-058-031400- /O.CON.KSGX.WW.Y.0001.000000T0000Z-110104T0600Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...AGUANGA...ANZA... GARNER VALLEY...IDYLLWILD...MOUNTAIN CENTER...PINE COVE... PINYON PINES...VISTA GRANDE...CUYAMACA...JULIAN...MOUNT LAGUNA... RANCHITA 914 PM PST SUN JAN 2 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST MONDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST MONDAY. * SNOW LEVELS: 3500 FEET. * SNOW ACCUMULATIONS: 2 TO 4 INCHES BELOW 5000 FEET...4 TO 6 INCHES ABOVE 5000 FEET...AND UP TO 8 INCHES IN THE RIVERSIDE COUNTY MOUNTAINS ABOVE 7000 FEET. * TIMING: SNOW TONIGHT AND MONDAY...CHANGING OVER TO SNOW SHOWERS MONDAY AFTERNOON AND ENDING MONDAY EVENING. * WINDS: SOUTHWEST TO WEST 10 TO 20 MPH WITH GUSTS TO 30 MPH. * VISIBILITY: LESS THAN ONE-QUARTER MILE AT TIMES IN SNOW AND FOG. * IMPACTS: SNOW COVERED ROADS AND REDUCED VISIBILITIES WILL MAKE TRAVEL HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. TRAVELERS SHOULD BE PREPARED FOR HAZARDOUS WINTER WEATHER CONDITIONS. MOTORISTS ARE URGED TO CHECK THE LATEST ROAD REPORTS BEFORE DEPARTING. ALWAYS CARRY CHAINS AND TAKE EXTRA FOOD AND CLOTHING. && $$ MOEDE
818 WWUS46 KSGX 031159 WSWSGX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 359 AM PST MON JAN 3 2011 ...A WINTER STORM WILL IMPACT SOUTHERN CALIFORNIA THROUGH THIS EVENING... . A COLD LOW PRESSURE SYSTEM OVER SOUTHERN CALIFORNIA WILL CONTINUE SCATTERED SHOWERS TODAY...DECREASING THIS EVENING AND ENDING EARLY TUESDAY. CAZ055-032200- /O.CAN.KSGX.WS.W.0001.000000T0000Z-110104T0600Z/ /O.EXB.KSGX.WW.Y.0001.000000T0000Z-110104T0200Z/ SAN BERNARDINO COUNTY MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...ANGELUS OAKS...BALDWIN LAKE... BARTON FLATS...BIG BEAR CITY...BIG BEAR LAKE...CRESTLINE... FAWNSKIN...FOREST FALLS...I-15 AT CAJON SUMMIT...LAKE ARROWHEAD... MOUNT BALDY...MOUNTAIN HOME VILLAGE...OAK GLEN...PHELAN... RUNNING SPRINGS...TWIN PEAKS...WRIGHTWOOD 359 AM PST MON JAN 3 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM PST THIS EVENING ABOVE 4000 FEET... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WINTER WEATHER ADVISORY ABOVE 4000 FEET FOR SNOW...WHICH IS IN EFFECT UNTIL 6 PM PST THIS EVENING. THE WINTER STORM WARNING HAS BEEN CANCELLED. * SNOW LEVELS: 2500 FEET ON DESERT SLOPES TO 3500 FEET ON COASTAL SLOPES. * SNOW ACCUMULATIONS: ADDITIONAL 1 TO 3 INCHES ABOVE 3500 TO 4000 FEET...LOCALLY 4 INCHES ABOVE 5000 FEET. * TIMING: SNOW SHOWERS WILL BE MOST NUMEROUS DURING THE MORNING...THEN DECREASING DURING THE AFTERNOON. * VISIBILITY: LOCALLY LESS THAN ONE-QUARTER MILE AT TIMES IN SNOW AND FOG. * IMPACTS: SNOW WILL ACCUMULATE AT THE TOP OF THE CAJON PASS WHICH WILL AFFECT MOTORISTS ON INTERSTATE 15. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. TRAVELERS SHOULD BE PREPARED FOR HAZARDOUS WINTER WEATHER CONDITIONS. MOTORISTS ARE URGED TO CHECK THE LATEST ROAD REPORTS BEFORE DEPARTING. ALWAYS CARRY CHAINS AND TAKE EXTRA FOOD AND CLOTHING. && $$ CAZ060-032200- /O.EXT.KSGX.WW.Y.0001.000000T0000Z-110104T0200Z/ APPLE AND LUCERNE VALLEYS- INCLUDING THE FOLLOWING LOCATIONS...ADELANTO...APPLE VALLEY... EL MIRAGE...HELENDALE...HESPERIA...LUCERNE VALLEY...VICTORVILLE 359 AM PST MON JAN 3 2011 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM PST THIS EVENING... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 6 PM PST THIS EVENING. * SNOW LEVELS: 2500 TO 3000 FEET. * SNOW ACCUMULATIONS: NEW ACCUMULATIONS OF 2 INCHES OR LESS...MAINLY THROUGH EARLY AFTERNOON. * TIMING: GREATEST COVERAGE THROUGH EARLY AFTERNOON...THEN DECREASING DURING THE AFTERNOON. * IMPACTS: LOCAL ACCUMULATIONS COULD CAUSE HAZARDOUS DRIVING CONDITIONS ON INTERSTATE 15...ESPECIALLY NEAR THE FOOTHILLS OF THE SAN BERNARDINO MOUNTAINS NORTH OF THE CAJON PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. TRAVELERS SHOULD BE PREPARED FOR HAZARDOUS WINTER WEATHER CONDITIONS. MOTORISTS ARE URGED TO CHECK THE LATEST ROAD REPORTS BEFORE DEPARTING. ALWAYS CARRY CHAINS AND TAKE EXTRA FOOD AND CLOTHING. && $$ CAZ056-058-032200- /O.EXT.KSGX.WW.Y.0001.000000T0000Z-110104T0200Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...GARNER VALLEY...IDYLLWILD... PINE COVE...VISTA GRANDE...CUYAMACA...MOUNT LAGUNA...RANCHITA 359 AM PST MON JAN 3 2011 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM PST THIS EVENING ABOVE 4500 FEET... THE WINTER WEATHER ADVISORY ABOVE 4500 FEET IS NOW IN EFFECT UNTIL 6 PM PST THIS EVENING. * SNOW LEVELS: 3500 TO 4000 FEET. * SNOW ACCUMULATIONS: NEW SNOW ACCUMULATIONS OF 1 TO 3 INCHES ABOVE 4500 FEET...EXCEPT LOCAL ACCUMULATIONS TO 4 INCHES ABOVE 5000 FEET. * TIMING: GREATEST COVERAGE FROM MID MORNING THROUGH MID AFTERNOON...THEN DECREASING THROUGH EARLY EVENING. * WINDS: SOUTHWEST TO WEST 10 TO 20 MPH WITH GUSTS TO 30 MPH. * VISIBILITY: LOCALLY LESS THAN ONE-QUARTER MILE AT TIMES IN SNOW AND FOG. * IMPACTS: SNOW COVERED ROADS AND REDUCED VISIBILITIES WILL MAKE TRAVEL HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. TRAVELERS SHOULD BE PREPARED FOR HAZARDOUS WINTER WEATHER CONDITIONS. MOTORISTS ARE URGED TO CHECK THE LATEST ROAD REPORTS BEFORE DEPARTING. ALWAYS CARRY CHAINS AND TAKE EXTRA FOOD AND CLOTHING. && $$ MARTIN
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this winter storm warning went out at Jan 2, 3:30 AM PST, 14 minutes earlier.
Area forecast discussion, Jan 2, 3:30 AM PST, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 330 AM PST SUN JAN 2 2011 .SYNOPSIS...A STORM SYSTEM WILL BRING RAIN AND SNOW TODAY...BEGINNING IN ORANGE AND SAN BERNARDINO COUNTIES LATE THIS MORNING...THEN SPREADING SOUTHEAST THROUGH THE AFTERNOON. THE STORM WILL STALL OVER SOUTHERN CALIFORNIA...CONTINUING A THREAT OF LIGHT SHOWERS THROUGH TUESDAY NIGHT. SOME DRYING AND WARMING IS LIKELY FOR THE LATTER HALF OF NEXT WEEK AS HIGH PRESSURE BUILDS ALOFT. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. .SHORT TERM (TODAY THROUGH TUESDAY)... THERE WERE INCREASING MID AND HIGH LEVEL CLOUDS THIS MORNING. TEMPS IN THE COASTAL BASIN AND DESERTS HAVE ONCE AGAIN DROPPED INTO THE 30S AND LOW 40S...THOUGH THEY SHOULDN'T LOWER MUCH MORE DUE TO THE INCREASING CLOUD COVER. THE 00Z KNKX SOUNDING SHOWED WEAK FLOW AND MINOR WARMING IN THE LOW LEVELS AND MOIST NORTHWEST TO WEST FLOW ALOFT. WEAK OFFSHORE GRADIENTS AND TRENDS WITH ABOUT -3 MB SAN-IPL. AN UPPER LEVEL LOW PRESSURE SYSTEM CURRENTLY CENTERED ABOUT 180 MI WEST OF SAN FRANCISCO WILL SLOWLY SWING DOWN THE COAST AND INTO SOUTHERN CALIFORNIA TODAY. MODELS ARE IN GOOD AGREEGMENT WITH BRINGING RAIN AND SNOW INTO THE EXTREME NORTHWEST PORTION OF THE CWA BY THE EARLY AFTERNOON...THEN SPREADING THE PRECIP SOUTH THROUGH THIS EVENING. WITH THE COOL DRY AIR IN PLACE...DEVELOPING PRECIPITATION WILL CAUSE LARGE DROPS IN THE BOUNDARY LAYER TEMP AND RESULT IN VERY LOW SNOW LEVELS...AROUND 3000 TO 3500 FT. PRECIP MAY START OUT AS RAIN IN THE HIGH DESERT...BUT WILL QUICKLY CHANGE OVER TO SNOW AS EASTERLY WINDS CONTINUE TO USHER IN COLD AIR. AMOUNTS DO NOT LOOK EXCESSIVE AT THIS TIME AT LOWER ELEVATIONS...BUT ABOVE 4000 FEET...6 TO 12 INCHES COULD ACCUMULATE BY MONDAY EVENING WITH LOCALLY HIGHER AMOUNTS ON THE SW FACING SLOPES. A WINTER STORM WARNING MAY BE NEEDED FOR THE SAN BERNARDINO MOUNTAINS...AND WINTER WEATHER ADVISORIES ARE LIKELY FOR THE RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS AS WELL AS THE HIGH DESERTS. WINDS WILL NOT BE A MAJOR ISSUE...WITH MAX WIND GUSTS OF AROUND 35 MPHH IN THE MTNS. SNOW LEVELS WILL GRADUALLY LIFT MONDAY EVENING AS THE LOW STARTS TO SHIFT NORTHEAST. THE EC AND GFS HAVE BECOME MUCH MORE PROGRESSIVE WITH THE LOW AND MOVE IT OUT OF THE REGION BY EARLY TUESDAY MORNING. THE NAM IS THE ONLY OUTLIER AND KEEPS THE LOW OVER THE AREA THROUGH WEDNESDAY. AT THIS TIME WILL JUST LEAVE A CHANCE OF RAIN THROUGH TUESDAY MORNING. .LONG TERM (WEDNESDAY THROUGH SATURDAY)... BOTH THE GFS AND THE EC SHOW THE NEXT SHORT WAVE DROPPING DOWN WELL OFF THE COAST AND FORMING A CUT-OFF LOW TO THE SOUTHWEST. AT THE SAME TIME...AN UPPER LEVEL RIDGE OF HIGH PRESSURE BEGINS TO BUILD OVER THE WEST COAST. THIS WILL BRING WARMER AND FAIR WEATHER WITH WEAK OFFSHORE FLOW THROUGH THE END OF THE WEEK. THE MODELS SHOW THE CUT-OFF TRACKING EAST ON FRIDAY. THE EC AND GFS ENSEMBLE MEAN BRING IT INTO SOUTHERN CA WITH THE GFS KEEPING THE TRACK THROUGH BAJA. EITHER WAY...THERE IS VERY LITTLE MOISTURE ASSOCIATED WITH THIS LOW...SO NO PRECIP IS EXPECTED AT THIS TIME. && .AVIATION... 021000Z...VFR CONDITIONS THROUGH THIS MORNING WITH VARIABLE CLOUDS AOA FL120. LOW CLOUDS LYRD TO FL100 MOVE IN FROM THE NORTH THIS AFTERNOON WITH MVFR CIGS AND VIS AFTER 00Z ALONG WITH A CHANCE OF RAIN. HIGHER TERRAIN WILL BE OBSCD IN CLOUDS AND RAIN. CIGS LOWER TO BETWEEN FL015 AND FL020 AFTER 06Z MON WITH AREAS OF VIS 3-5SM...LOCALLY BLO 1SM IN AIN AND FOG. && .SGX WATCHES/WARNINGS/ADVISORIES... SPECIAL WEATHER STATEMENT. SEE LAXSPSSGX. WINTER STORM WARNING FOR THE SAN BERNARDINO COUNTY MOUNTAINS. WINTER WEATHER ADVISORY FOR THE HIGH DESERTS AND RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS. SEE LAXWSWSGX. && PUBLIC...SS AVIATION/MARINE...PG
Hazardous weather outlook, Jan 1, 4:00 AM PST, 23 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PST SAT JAN 1 2011 CAZ042-043-048-050-055>058-060>062-PZZ750-PZZ775-021200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 400 AM PST SAT JAN 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. AREAS OF FROST IN THE INLAND VALLEYS AND LOWER DESERTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A STORM SYSTEM WILL BRING CHANCES OF MORE PRECIPITATION LATE SUNDAY INTO WEDNESDAY. ADDITIONAL RAINFALL COULD CAUSE ISOLATED ROCK AND MUD SLIDES DUE TO SATURATED GROUND FROM PREVIOUS RAIN. .SPOTTER INFORMATION STATEMENT...SKYWARN SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. PG
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 3:44 AM PST | Winter Weather Advisory | SGX | Riverside, San Bernardino, San Diego | 38 hr |
Nearby
Winter Storm Warnings in California, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.